Alert archive / New Mexico / Wind Advisories in 2005
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 3, 2005, 3:15 AM MST. It took effect at Nov 3, 2005, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2005, 3:15 AM MST (10:15 UTC)
- In effect from
- Nov 3, 2005, 10:00 AM MST
- Expired
- Nov 3, 2005, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 031015 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MST THU NOV 3 2005 ...WIND ADVISORY FOR PARTS OF CENTRAL AND NORTHEAST NEW MEXICO TODAY... .THE COMBINATION OF A FAST SOUTHWEST FLOW ALOFT AND STRENGTHENING PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS FROM THE CENTRAL HIGH PLAINS TO THE FAR NORTHEAST PLAINS TODAY. THIS ADVISORY INCLUDES THE INTERSTATE 25 CORRIDOR BETWEEN RATON PASS AND GLORIETA...AS WELL AS INTERSTATE 40 BETWEEN EDGEWOOD AND THE TEXAS STATE LINE. NMZ005>007-011>013-031800- /O.NEW.KABQ.WI.Y.0003.051103T1700Z-051104T0000Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 315 AM MST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. WEST AND SOUTWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONGEST WINDS WILL BE ENCOUNTERED ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS...AS WELL AS AREAS BETWEEN CLINES CORNERS AND CLAYTON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ON THE NORTH SOUTH ORIETNED ROADS. $$ KJ
1 follow-up statement
000 WWUS75 KABQ 031753 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1053 AM MST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST AND CENTRAL NEW MEXICO TODAY... .THE COMBINATION OF A FAST UPPER LEVEL SOUTHWEST FLOW AS WELL AS AN INCREASING PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY WINDS ACROSS THE CENTRAL HIGH PLAINS TO THE FAR NORTHEAST PLAINS TODAY. THIS ADVISORY INCLUDES THE INTERSTATE 25 CORRIDOR BETWEEN RATON PASS AND GLORIETA...AS WELL AS INTERSTATE 40 BETWEEN EDGEWOOD AND THE TEXAS STATE BORDER. NMZ005>007-011>013-040000- /O.CON.KABQ.WI.Y.0003.000000T0000Z-051104T0000Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 1053 AM MST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE IN THE ADVISORY AREA. THE STRONGEST WINDS WILL BE ENCOUNTERED ALONG THE EASTERN SLOPES OF THE SANGRE DE CRISTO AS WELL AS THE SANDIA MOUNTAINS...AND AREAS ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR INCLUDING CLAYTON...TUCUMCARI AS WELL AS ROY AND SANTA ROSA. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:59 AM MST, 16 minutes earlier.
Area forecast discussion, Nov 3, 2:59 AM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MST THU NOV 3 2005 .DISCUSSION...FAST WESTERLY FLOW ALOFT TO DOMINATE THE FORECAST AREA TODAY THROUGH FRIDAY. EMBEDDED WITHIN THIS FLOW WILL BE A SERIES OF LOW AMPLITUDE SHORT-WAVES THAT WILL WILL IMPACT PRIMARILY NORTHERN NEW MEXICO AND POINTS NORTH. THE FIRST IN THE SERIES OF THESE DISTURBANCES WAS ALREADY SPREADING CONSIDERABLE MID/HIGH CLOUDINESS OVER NORTHWEST NEW MEXICO THIS MORNING. EXPECT CLOUDINESS TO THICKEN ACROSS MUCH OF THE AREA AS THE DAY PROGRESSES. MAIN CONCERN TODAY AND AGAIN FRIDAY WILL BE GUSTY WINDS. MODELS GENERALLY DEPICT 700 MB WINDS OF 30-30 KNOTS TODAY...AND CLOSER TO 50 KNOTS OVER THE NORTHEAST QUARTER. INCOMING CLOUDINESS SHOULD LIMIT WIDESPREAD DEEP MIXING...ESPECIALLY CONSIDERING THE TIME OF YEAR. BUT EVEN SO THE STRENGTHENING MSLP GRADIENT WILL SUPPORT WINDY CONDITIONS ACROSS MUCH OF THE NORTH AND EAST WITH SUSTAINED WIND SPEEDS NEAR WIND ADVISORY LEVELS ACROSS THE NORTHEAST QUARTER. THE PAJARITO MTN RAWS AT 10360 FEET REPORTED A PEAK WIND GUST 52 MPH THIS PAST HOUR. ALSO...THE CIMARRON RAWS ALONG THE EAST SLOPES OF THE SANGRE CLOCKING PEAK WINDS AROUND 30 MPH. SO WILL GO WITH A WIND ADVISORY FOR THE NORTHEAST QUARTER AND LET DAY SHIFT EXPAND IF NECESSARY. ENOUGH OPAQUE CLOUD COVER TO WARRANT MOSTLY CLOUDY SKIES ACROSS THE NORTHWEST...WHILE PREDOMINANTLY PC SKIES IN THE SOUTHEAST. LIKE THE PREVIOUS FORECAST OF LOW GRADE POPS ACROSS THE NORTHERN HIGH COUNTRY FOR TODAY...ESPECIALLY THE WEST FACING SLOPES OF THE SAN JUAN/S AND NORTHERN SANGRES. ONLY NOTEWORTHY CHANGE TO PREVIOUS POP GRID WAS TO NUDGE COVERAGE OF ISOLD POPS UPWARD OVER THE SANGRES. RAISED POPS SLIGHTLY ACROSS THE SAME AREAS FOR TONIGHT INTO FRIDAY MORNING BUT WILL KEEP THEM BELOW WX THRESHOLDS. DAY SHIFT MAY NEED TO BOOST THEM EVEN MORE. WILL CONTINUE WITH BREEZY TO LOCALLY WINDY CONDITIONS FRIDAY. BEYOND FRIDAY NIGHT...A MUCH QUIETER AND LESS WINDY WX PATTERN IN THE OFFING AS BOTH THE NAM AND GFS INDICATE GRADUALLY INCREASING 500 MB HEIGHTS THIS WEEKEND AS A BROAD RIDGE DEVELOPS OVER THE ROCKIES. THE UPPER RIDGE WILL GET REPLACED BY A STRENGTHENING SOUTHWEST FLOW ALOFT MON/TUE AHEAD OF AN UPPER TROUGH THAT COULD IMPACT THE AREA LATE IN THE EXTENDED PERIOD. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 38 65 33 / 5 0 0 0 GALLUP.......................... 70 32 63 28 / 5 0 0 0 GRANTS.......................... 71 33 66 27 / 0 0 0 0 GLENWOOD........................ 76 37 74 32 / 0 0 0 0 CHAMA........................... 59 24 56 21 / 20 5 0 0 LOS ALAMOS...................... 63 35 62 33 / 0 0 0 0 RED RIVER....................... 58 26 53 22 / 10 0 0 0 TAOS............................ 64 30 60 25 / 5 0 0 0 SANTA FE........................ 65 36 63 32 / 0 0 0 0 SANTA FE AIRPORT................ 68 37 65 34 / 0 0 0 0 ESPANOLA........................ 68 33 65 29 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 71 46 68 42 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 74 43 70 38 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 70 41 66 39 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 74 43 71 39 / 0 0 0 0 SOCORRO......................... 75 43 73 38 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 66 36 64 30 / 0 0 0 0 MORIARTY/ESTANCIA............... 69 37 66 34 / 0 0 0 0 CARRIZOZO....................... 75 42 73 38 / 0 0 0 0 RUIDOSO......................... 71 41 69 38 / 0 0 0 0 RATON........................... 74 34 68 26 / 0 0 0 0 LAS VEGAS....................... 73 41 67 36 / 0 0 0 0 ROY............................. 78 42 68 38 / 0 0 0 0 CLAYTON......................... 83 44 72 40 / 0 0 0 0 SANTA ROSA...................... 85 45 77 39 / 0 0 0 0 TUCUMCARI....................... 86 49 80 44 / 0 0 0 0 FORT SUMNER..................... 85 46 79 41 / 0 0 0 0 CLOVIS.......................... 86 50 81 46 / 0 0 0 0 PORTALES........................ 86 48 82 44 / 0 0 0 0 ROSWELL......................... 85 51 82 49 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR NMZ005- NMZ006-NMZ007-NMZ011-NMZ012-NMZ013. && 41
Hazardous weather outlook, Nov 2, 6:00 AM MST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST WED NOV 2 2005 NMZ001>021-026-031300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST WED NOV 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
Nearby
Wind Advisories in New Mexico, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.